I have been taking lorazepam for over 20 years and weaned myself to .5 twice a day for the last 2 years but just can't seem to get any further. According to the Ashton taper method, by the time you get to where I am there shouldn't be a problem just stopping. Perhaps I'm not understanding this. Any ideas?
Hi AnnieP14, congratulations on getting this far! You are doing fantastically well, are you weaning off alone or with the help of counselling/gp? I've been dependent on Ativan/Lorazepam for 33 years now, and over time my tolerance and dependency crept up so much that for the last 10 years I've been taking 15mg a day, every day. Of course, like you, I've tried to wean myself off many times, and managed to get to where you are now back in the 80s when I had weekly counselling. Unfirtunately, as ever, funding ran out for the service so once again I was left to self-medicate. I'm telling you this because I firmly believe without support from someone who really understands your situation it's very very difficult, you don't mention what support you're receiving? I think you are almost there, be patient, and be very proud of your achievements. It's mind over matter now, for you, as always, so you must keep positive and go for it, I'm sure you will. Best of luck to you, I myself am resigned to being on these things the rest of my days, but it maintains me stable and permits me to function normally, so I no longer worry. Take care, and let us know when you get there!
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2010 • 2 answers
Posted 22 May 2013 • 1 answer
Panic Disorder - Is anyone on a large Quantity of lorazepam? I would like to know how people cope on
Posted 22 May 2013 • 2 answers
So my girlfriend took a lorazepam on Saturday night around 9 or 10 o'clock how long will it take to?
Posted 29 Nov 2016 • 1 answer
Posted 14 Aug 2017 • 1 answer